Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 16, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this flash flood warning at May 25, 2007, 5:20 PM CDT for Grimes County, Harris County, Waller County, Texas. It was in force for 115 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 25, 2007, 5:20 PM CDT (22:20 UTC)
- Expired
- May 25, 2007, 7:15 PM CDT
- In force
- 115 min
- Issued by
- NWS Houston/Galveston, TX
- Area
- Whole counties
Counties Grimes County, TX, Harris County, TX, Waller County, TX
The radar
The Houston radar (KHGX), 101 km from the middle of the area, began a volume at 22:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 10.3 hours before the alert went out and 249 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 88 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 722 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -24 m²/s²
- 0-3 km storm-relative helicity
- 2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KHGX 252221 FFWHGX TXC185-201-473-260015- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 520 PM CDT FRI MAY 25 2007 THE NATIONAL WEATHER SERVICE IN LEAGUE CITY HAS ISSUED A * FLASH FLOOD WARNING FOR... EXTREME NORTHWEST HARRIS COUNTY IN SOUTHEAST TEXAS NORTHERN WALLER COUNTY IN SOUTHEAST TEXAS SOUTHERN GRIMES COUNTY IN SOUTHEAST TEXAS * UNTIL 715 PM CDT * AT 517 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN FROM A THUNDERSTORM 8 MILES NORTH OF WALLER. * FLOODING IS EXPECTED IN OR NEAR... PLANTERSVILLE...STONEHAM...FM HIGHWAY 1488...RURAL AREAS NORTH OF HOCKLEY...PRAIRIE VIEW SMALL CREEKS...STREAMS...BAYOUS..AND FARM-TO-MARKET OR OTHER SECONDARY ROADS MAY FLOOD QUICKLY. AVOID LOCATIONS WHERE WATER COVERS THE GROUND MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN. PLEASE REPORT SEVERE WEATHER TO THE COUNTY SHERIFF...LOCAL POLICE... OR DEPARTMENT OF PUBLIC SAFETY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. LAT...LON 2996 9591 3000 9580 3036 9586 3034 9607 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this flash flood warning went out at May 25, 3:45 PM CDT, 1 hour 35 minutes earlier.
Area forecast discussion, May 25, 3:45 PM CDT, 1 hour 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
345 PM CDT FRI MAY 25 2007
.AVIATION...
SHOWER ACTIVITY RAPIDLY DECREASING IN INTENSITY OVER MUCH OF SE
TX WITH THE LOSS OF DAYTIME HEATING. WIDELY SCATTERED SHOWERS WILL
CONTINUE TO THE NORTH OF A LINE FROM KCLL TO KLFK FOR THE NEXT FEW
HOURS...BUT SHOULD NOT POSE A PROBLEM TO AVIATION INTERESTS AS CIGS
REMAIN ABOVE 040. CIGS WILL DROP TO MVFR LEVELS DURING THE EARLY
MORNING HOURS SATURDAY AS A SERIES OF WEAK UPPER LEVEL DISTURBANCES
MOVE ACROSS THE AREA FROM THE SOUTHWEST. EXPECT ANOTHER ROUND OF
SHOWERS AND THUNDERSTORMS DURING THE DAY ON SATURDAY. CONDITIONS
SHOULD BECOME PREDOMINANTLY VFR BY SATURDAY AFTERNOON WITH THE
EXCEPTION OF MVFR/IFR CONDITIONS AROUND HEAVIER THUNDERSTORMS.
44
.PREV DISCUSSION.../ISSUED AT 345PM CDT/
THE MCS AFFECTING THE WESTERN THIRD OF THE FORECAST AREA WILL
CONTINUE INTO THIS EVENING. SE TX WILL CONTINUE TO BE UNDER A WEAK
FLOW ALOFT AS THE UPPER RIDGE WILL BE ALMOST OVERHEAD TONIGHT AND
SATURDAY. WHAT DRYING OCCURS WILL BE ON SATURDAY BUT THE MODELS
STILL KEEP A MOISTURE CORRIDOR OVER THE WESTERN SET OF COUNTIES.
THE WEAK UPPER TROUGH WAS THEN STILL ON TRACK TO AFFECT THE AREA
IN THE MONDAY THROUGH WEDNESDAY TIME FRAME.
KEPT FAIRLY HIGH POPS OVER THE SOUTHWESTERN HALF OF THE AREA FOR
THE REMAINDER OF THIS AFTERNOON AND INTO EARLY THIS EVENING. THE
NAM BUFR MODEL SOUNDING FOR PSX INDICATES PW/S NEAR 1.9 INCHES
THIS EVENING WHILE THE IAH PW WAS ABOUT 1.2 INCHES. THINK THAT THE
BEST CHANCES OF RAIN WILL REMAIN ALONG AND WEST OF A LINE FROM
MADISONVILLE TO KATY TO SARGENT.
ON SATURDAY AND SUNDAY WENT ISOLATED POPS EAST AND SCATTERED WEST
MAINLY DURING THE DAY. BEST CHANCES FOR RAIN THEREAFTER WILL OCCUR
MONDAY THROUGH WEDNESDAY AGAIN MAINLY DURING THE DAY AND EARLY
EVENING.
40
&&
.MARINE...
WINDS AND SEAS HAVE STAYED UP TODAY...PROBABLY IN RESPONSE TO THE
ONGOING CONVECTION OVER THE LOWER/MIDDLE TX COAST (ALL RELATED TO
LAST NIGHTS MCS THAT MOVED THROUGH FAR SOUTH TX. WILL MAINTAIN A
SMALL CRAFT ADVISORY FOR THE OFFSHORE WATERS AND THE SCEC FOR THE
BAYS/NEARSHORE WATERS UNTIL 9 PM TONIGHT. THIS TIGHTENED GRADIENT
COMBINED WITH THE ONGOING ESELY FETCH HAS HELPED PRODUCE A DECENT
AMOUNT OF PCPN OVER THE REGION. MOISTURE/LIFT ASSOCIATED WITH THE
MCS EXPECTED TO RE-DEVELOP TONIGHT...KEEPING THIS ONSHORE FLOW AT
A MODERATE TO STRONG CLIP FOR MOST OF TOMORROW. WIND SPEEDS TO A-
BATE A TOUCH BY LATE SAT/SUN BUT THE DIRECTION TO REMAIN FROM THE
E/SE AS THE UPPER RIDGE PERSISTS ALONG ERN SEA BOARD. PROGS INDI-
CATING A RATHER WELL-DEFINED BUT SLOW MOVING UPPR LOW APPROACHING
FROM THE WEST DURING THE MON-WED TIME PERIOD. THIS PATTERN POINTS
TO THE INCREASE OF WIND SPEEDS ONCE AGAIN. 41
&&
.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL) 68 81 67 84 67 / 50 40 20 30 20
HOUSTON (IAH) 69 83 69 83 69 / 40 20 20 20 20
GALVESTON (GLS) 77 79 76 82 76 / 40 20 20 20 20
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT SHOULD EXERCISE CAUTION UNTIL 9 PM CDT THIS EVENING
FOR THE FOLLOWING ZONES: GALVESTON BAY...MATAGORDA BAY...
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20
NM...WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM.
SMALL CRAFT ADVISORY UNTIL 9 PM CDT THIS EVENING FOR THE
FOLLOWING ZONES: WATERS FROM FREEPORT TO THE MATAGORDA SHIP
CHANNEL 20 NM TO 60 NM...WATERS FROM HIGH ISLAND TO
FREEPORT 20 TO 60 NM.
&&
AVIATION...44
DISCUSSION...40
MARINE...41Hazardous weather outlook, May 25, 4:05 AM CDT, 13 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 405 AM CDT FRI MAY 25 2007 GMZ330-335-350-355-370-375-TXZ163-164-176>179-195>200-210>214-226- 227-235>238-261200- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GALVESTON BAY-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY- MADISON-MATAGORDA-MATAGORDA BAY-MONTGOMERY-POLK-SAN JACINTO- TRINITY-WALKER-WALLER-WASHINGTON- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM- WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-WHARTON- 405 AM CDT FRI MAY 25 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO AND THREE...SATURDAY AND SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS FOUR THROUGH SEVEN...MONDAY THROUGH THURSDAY A SLOW EASTWARD MOVING STORM SYSTEM MAY SUPPORT LOCALLY HEAVY RAINFALL ACROSS PORTIONS OF SOUTHEAST TEXAS...ESPECIALLY FROM MONDAY THROUGH WEDNESDAY. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.